# SDR 20010612CW001

- Difficulty date: April 3, 2001
- Submitted: June 12, 2001
- Operation: General aviation
- Aircraft: N7603
- Make and model: Cessna 172M
- Aircraft serial: 17267200
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Condition: Failed
- Location: Engine
- Part time: 3,857 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REMOVING ENGINE COWLING, INSP ENG CONTROLS, DISCOVERED THROTTLE CABLE HAD FAILED,  DUE TO AGE.  DESIGN IS SUCH THAT OUTER HOUSING,  WHICH IS CONSTRUCTED OF PLASTIC, HAD DEVELOPED SMALL CRACKS.   CRACKS WERE VISIBLE IN AREAS AFT OF POINT OF FAILURE IN  SECTION OF CABLE FORWARD OF THE FIREWALL.  AT THE POINT IN THE CABLE THAT HAS A SWEDGED FITTING OVER THE OUTER HOUSING INTENDED TO SECURE CABLE TO THE BRACKET THAT MOUNTS TO  ENGINE,  THE OUTER HOUSING PLASTIC HAD CRACKED TO THE POINT THAT PIECES FELL OUT OF THE SWEDGED FITTING.  CLAMP HAD LOST ITS TENSION ON OUTER HOUSING AND ANY MOVEMENT OF THE THROTTLE CONTROL WOULD CAUSE THE OUTER HOUSING TO MOVE INSTEAD OF CARBURETOR CONTROL ARM.
